40K units of procrit a week will usually take sometime to cause some significant increase in the hematocrit levels. Usually a significant jump in hematorcrit levels can only be seen after about 4-6 weeks of injections. If the 60K units dose cannot be given for any other reason, then I'm afraid that waiting may be the only option. It is also important that he gets Iron and folic acid supplements to aid in the increase of red blood cells. Regards.
My father has been receiving these shots for more than a year either 40K or occassionally 60K.
My mother tells me that he has received a 60K shot two Tuesdays in a row. Since today is Tuesday he will receive a shot again although I don't know if it will be 40K or 60K.
Before he was given the 60K shot last Tuesday his RBC was still at 10. I will be looking forward to hearing what his RBC is today after he has seen the doctor again for his weekly shot. Since he has received 2 - 60K shots in two weeks time my hope that there will be improvement in my father's RBC.
Any additional comments from you would be greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.